Has anyone heard of the "Aspirin rebound" effect, or is it just a myth ?

Has anyone heard of the "Aspirin rebound" effect, or is it just a myth ?

I was on 75mg of aspirin for about five years until I stopped taking it (for a variety of reasons). About a week later I had a TIA, and was then prescribed Warfarin.

I've since heard that if one goes "cold turkey" when stopping long term aspirin treatment instead of "phasing it out", it can result in platelet production going into overdrive for a brief period.

Both my GP and consultant poo-pooed the idea. But I feel that the two events were connected in some way.


Last edited by

2 Replies

  • I think it is important to understand that aspirin is an anti platelet drug which isn't an anticoagulant. Anticoagulants help to prevent clots forming. They do not thin the blood at all . merely work on the thrombin production so that clots are less likely. As we all know, aspirin is about as useful as a chocolate fire-guard (must find a new saying) in preventing thrombotic strokes for patients with AF so I doubt that stopping it was the cause and you would have had it anyway. so don't beat yourself up about it.. Usual proviso, not medically trained but just been in the game a long long time.


  • Yes, but like Koll said, it was "one hell of a coincidence".

You may also like...